MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH VERSAPOINT BIPOLAR ELECTRODE RESECTOSCOPIC - 2.5 MM ANGLED LOOP, RESECTING; HF-ELECTRODES

OLYMPUS WINTER & IBE GMBH VERSAPOINT BIPOLAR ELECTRODE RESECTOSCOPIC - 2.5 MM ANGLED LOOP, RESECTING; HF-ELECTRODES
Model Number WA47786A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
Olympus was informed that during a therapeutic myomectomy procedure the distal end of the loop electrode broke off and fell into the patient's uterus.However, the broken fragment could be retrieved successfully during the same procedure.The procedure was slightly extended but the user did not consider this extension to be a serious deterioration in the state of health.
 
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Additional Manufacturer Narrative
Corrected data: h4 - device manufacturer date; device evaluation: the suspect medical device was returned to the manufacturer for investigation.The investigation confirmed the occurrence of the reported broken wire at the distal end of the electrode and traced it back to the stiffness of the material in combination with the applied force.Thus, the reported incident was attributed to a random component failure without any design or manufacturing issue.Furthermore, a manufacturing and quality control review was performed for the affected lot number of the electrode without showing any abnormalities.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation result.

Brand Name
VERSAPOINT BIPOLAR ELECTRODE RESECTOSCOPIC - 2.5 MM ANGLED LOOP, RESECTING
Common Device Name
HF-ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
GYRUS MEDICAL LTD
fortran road, st. mellons
cardiff
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key15757861
Report Number9610773-2022-00521
Device Sequence Number8229141
Product Code HIH
UDI-Device Identifier14042761086254
UDI-Public14042761086254
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K040302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA47786A
Device Catalogue NumberWA47786A
Device Lot NumberU2202188
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale